Shouse Law Group is suing Global Pharma for making contaminated eye drops and ointments that may cause bacterial infections, blindness, and even death.
Our attorneys represent victims throughout the United States who were injured by the now-recalled eye products:
- EzriCare Artificial Tears
- Delsam Pharma’s Artificial Tears
- Delsam Pharma’s Artificial Eye Ointment
We are demanding from Global Pharma the highest settlement possible to compensate our clients for their medical bills, lost earnings, and pain and suffering.
In this article, our mass torts attorneys answer these frequently-asked-questions:
- 1. Which eye products have been recalled?
- 2. Why are they being recalled?
- 3. What is the status of the litigation?
- 4. What money can I get?
- 5. What should I do if I have been using these products?
- 6. Who makes the recalled eye drops and ointment?
1. Which eye products have been recalled?
Global Pharma has issued a voluntary recall of these three eye products:
- EzriCare Artificial Tears: NDC 79503-0101-15; UPC 3 79503 10115 7
- Delsam Pharma’s Artificial Tears: NDC 72570-121-15; UPC -3 72570 12115 8
- Delsam Pharma’s Artificial Eye Ointment: NDC: 72570-122-35; UPC: 3 72570 012235 3
These are all over-the-counter (“OTC”) products.1
2. Why are they being recalled?
The recalled eye drops may be contaminated by the drug-resistant strain of Pseudomonas aeruginosa bacteria. This can cause eye infections that may lead to blindness or even death from a bloodstream infection.
The Centers for Disease Control (CDC) has identified several dozen patients suffering from infections that may be linked to EzriCare Artificial tears. One of them suffered permanent vision loss, and another died.2
3. What is the status of the litigation?
Lawsuits are in a very early stage. Based on growing evidence that Global Pharma grossly fell short of industry safety standards, attorneys anticipate bringing several strict liability-based claims, including
- defective design
- manufacturing defect
- failure to warn/improper labeling
According to the Food and Drug Administration (FDA), Global Pharma has committed various current good manufacturing practice (CGMP) violations, such as:
- not doing microbial testing
- not having controls re. its packaging
- not using adequate preservatives in its bottles
Furthermore, Global Pharma has not adequately responded to the FDA’s record requests. The FDA has already put Global Pharma on an “import alert“, which precludes these recalled products from entering the U.S.3
Ultimately, the thousands of anticipated lawsuits may be combined into a federal multi-district litigation (MDL) as a way to streamline the litigation and settlement process. (MDLs are not class-actions because your lawsuit remains separate.)
4. What money can I get?
If you have been injured by Global Pharma’s recalled eye drops or ointment, you may be able to get reimbursed for your:
- medical expenses, including hospital bills
- lost wages and loss of future earnings from being unable to work
- pain and suffering (which is often the greatest expense)
The more severe your injury, the higher the potential settlement.
5. What should I do if I have been using these products?
The FDA advises that you immediately stop using EzriCare Artificial Tears and Delsam Pharma’s Artificial Tears and Eye Ointment.
If you are suffering from unusual symptoms or have vision loss, contact your doctor. Then call our personal injury attorneys to discuss your legal options.
6. Who makes the recalled eye drops and ointment?
Global Pharma Healthcare Private Limited makes the now-recalled EzriCare and Delsam Pharma eye drops and ointment. Both its factory and corporate office are located in Tamilnadu, India. It largely manufactures eye and skin products.
- Global Pharma Healthcare Issues Voluntary Nationwide Recall of Artificial Tears Lubricant Eye Drops Due to Possible Contamination, Global-Pharma.com
- FDA warns consumers not to purchase or use EzriCare Artificial Tears due to potential contamination, FDA (February 2, 2023). Outbreak of Extensively Drug-resistant Pseudomonas aeruginosa Associated with Artificial Tears, CDC (February 1, 2023).
- Import Alert 66-40, FDA (March 6, 2023). See note 2.